How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 54520
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

how do you get rid of meth pimples on your face?

Resolved Question:

how do you get rid of meth pimples on your face?
Submitted: 5 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 5 years ago.
Hello. I would like to help you find an answer.

Do you have a picture?

Are they similar to acne pimples?
Customer: replied 5 years ago.
I have not gotten my answer yet
Expert:  Dr. Phil, MD replied 5 years ago.
I asked a follow up question

1)Are they similar to acne lesions?

2)is it from picking after using meth? Many meth users pick their arms and faces.
Customer: replied 5 years ago.
I'm sorry I answered those questions but I guess you did not receive them. Yes they are similar to acne lesions except when you pop one a little clear liquid comes out and then it becomes like a sore. No it is not from picking. They just started to appear. I have 1 on my right cheek, a couple in my eye brow area and one just below my lower lip
Expert:  Dr. Phil, MD replied 5 years ago.
Okay, these could be MRSA lesions.

MRSA is a resistant staph bug that causes recurrent lesions and sores. Sometimes abscesses and severe infections.

I would try to see a doctor and have him culture one to see.

If its MRSA, then you will need to undergo a MRSA eradication program as this bug lives on the skin and nose.

See your primary doctor to start.

If you have follow up questions, please ask prior to accepting
Customer: replied 5 years ago.
So do you think it is from meth use or what causes this to happen? If it is from meth use is it caused by the levels in my system because for about a week now I have noticed a difference in my facial skin. It seems dryer and tighter than normal and i wash my face with facial soap and use a daily 3 step face regime. I use Clinique and have been using it for years.
Expert:  Dr. Phil, MD replied 5 years ago.
No, I don't actually (if it's MRSA that is)

This is because MRSA colonization is very common these days.

You may have just gotten it in the community like many people have.
Customer: replied 5 years ago.
So what would cause this to happen. Do you think it is due to the levels of meth in my system? I have niticed over the past week that my facial skin has changed to a more dry and tighter. I am a very clean person who uses a 3 step facial regime by Clinique. I have used these roducts for years now. I use the face soap. M lotion, under eye cream, moisture surge gel.
Expert:  Dr. Phil, MD replied 5 years ago.
You contract MRSA in the community, it lives on the skin and causes these problems.

If that is what it is (which I suspect) then it's not the meth

If you are using more meth, it may affect your immune system through a variety of ways and make you more susceptible to MRSA.
Customer: replied 5 years ago.
I am also HIV pos and taking meds at the moment which have my counts in the undetectable range would that have any thing to do with my face?
Expert:  Dr. Phil, MD replied 5 years ago.
yes, that would.

It could DEFINITELY be the HIV meds.

Commonly cause skin problems.
Customer: replied 5 years ago.
I have been on the meds for almost 2 years now and have had no problems with it. Wouldn't I have had skin problems before now if I were going to have any? Because if it is MRSA I have had that before and went to my dermitoligist. She did a test on one of the places and told me to start washing my face with Dial soap but I don't remember if she gave me anything to put on it. What are some of the common names of treatments for MRSA on the skin because I may still have some if I knew what I was looking for?
Customer: replied 5 years ago.
I found a tube of Akne-Mycin from my dermitoligist apply twice a day is this what is used to treat MRSA?
Customer: replied 5 years ago.
I'm asking so many questions because I am not insured and can't really afford a dr visit an a pharm visit right now so if this cream is used to treat MRSA i"ll use it since already have it on hand and will save me alot of money. Are you still there??
Expert:  Dr. Phil, MD replied 5 years ago.
I'm here. Sorry about the late reply.

That cream might take care of it.

It's hard to say. Some strains of MRSA could be resistant.
Customer: replied 5 years ago.
so that is one of the common uses for Akne-Mycin 2% oint?
Expert:  Dr. Phil, MD replied 5 years ago.
No, that is used for acne.

So it may help and if the lesions are MRSA it might help but it's more likely to help if its acne.

Doesn't sound like acne though.
Customer: replied 5 years ago.
Sorry for the delay in replying got booted. So if I start washing with anti-bact soap and applying the oint when shaould i start seeing results?
Expert:  Dr. Phil, MD replied 5 years ago.
If it's acne, yes.

If it's MRSA maybe but I doubt it.

Thanks and please accept.
Dr. Phil, MD and 2 other Medical Specialists are ready to help you